Hail, Winn
- When
- December 23, 12:18 AM CST
- Where
- Winn County, 0.69 mi S of Calvin
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.960, -92.780
Large scale ascent increased across the region during the predawn hours of December 23rd in association with an upper level storm system that approached the region from the west. The storms were mostly elevated, producing hail as they developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Large scale ascent increased across the region during the predawn hours of December 23rd in association with an upper level storm system that approached the region from the west. The storms were mostly elevated, producing hail as they developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 22, 11:39 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 PM CST TUE DEC 22 2015 .AVIATION... CONDITIONS TO GRADUALLY DETERIORATE DURING THE OVERNIGHT HOURS WITH MVFR/IFR CEILINGS TO CONTINUE THROUGH 23/18Z. SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE FROM THE SOUTHWEST...EXITING MLU/ELD TERMINAL SITES BY 23/15Z. OTHERWISE...SOUTHERLY WINDS 10 KNOTS WITH HIGHER GUSTS POSSIBLE TONIGHT ACROSS AREA TERMINALS...BECOMING SOUTHWEST AFTER 23/14Z. OTHERWISE...VFR CONDITIONS EXPECTED AFTER 24/00Z WITH WINDS BECOMING 5 KNOTS. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 64 77 56 / 10 60 60 10 MLU 69 64 76 58 / 20 70 80 20 DEQ 67 56 75 46 / 10 70 40 10 TXK 70 61 75 52 / 10 80 50 10 ELD 68 62 75 55 / 10 80 70 20 TYR 73 62 74 54 / 20 50 40 10 GGG 73 63 77 53 / 10 60 50 10 LFK 73 66 77 55 / 20 50 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CST TUE DEC 22 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1213 PM CST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT. A FEW STORMS MAY BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY. THERE IS A SLIGHT RISK FOR SOME STORMS TO BECOME SEVERE. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. AFTER A BRIEF BREAK ON CHRISTMAS EVE...THUNDERSTORMS WILL RETURN ON CHRISTMAS DAY AND WILL CONTINUE PERIODICALLY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS A STRONG UPPER TROUGH APPROACHES THE REGION. RAINFALL COULD BE HEAVY AT TIMES WHICH MAY BRING A RENEWED THREAT FOR FLOODING ALONG AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. 09
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CST WED DEC 23 2015
LAZ003-004-230700-
CLAIBORNE LA-WEBSTER LA-
1212 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND WESTERN CLAIBORNE
PARISHES UNTIL 100 AM CST...
AT 1212 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DIXIE INN...OR 5 MILES SOUTHWEST OF MINDEN...MOVING NORTHEAST
AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...HOMER...HAYNESVILLE...SIBLEY...DOYLINE...DIXIE INN...DUBBERLY...
SHONGALOO...EVERGREEN...NOLES LANDING...HOLLY SPRINGS...GILARK...SPRING
LAKE...COUCHWOOD...LAKE BISTINEAU NORTH AND LETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3242 9333 3243 9343 3252 9345 3260 9345
3301 9329 3301 9278
TIME...MOT...LOC 0611Z 212DEG 49KT 3255 9336
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST WED DEC 23 2015
LAZ013-019-230700-
JACKSON LA-WINN LA-
1217 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND NORTHWESTERN WINN
PARISHES UNTIL 100 AM CST...
AT 1217 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF WINNFIELD...OR NEAR CALVIN...MOVING NORTHEAST AT 50
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JONESBORO...CHATHAM...HODGE...NORTH HODGE...DODSON...EAST HODGE...CALVIN
AND EROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3185 9276 3193 9289 3194 9289 3194 9287
3195 9288 3243 9268 3243 9246 3232 9232
TIME...MOT...LOC 0617Z 211DEG 43KT 3195 9280
15The Ft Polk radar (KPOE), 91 km away, was scanning. The volume nearest the first event began at 06:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606521.